MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516710
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was used to treat a malignant esophageal stricture during a metal stenting procedure performed on (b)(6) 2024.The patient's anatomy was very tight and was not dilated prior to stent placement.During the procedure, the stent was attempted to be deployed; however, due to the malignancy and it being a tight stricture, the stent was unable to be deployed.The stent was removed from the patient fully covered by the outer sheath.The procedure was not completed.There was no patient complications reported due to this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block g4: premarket/510(k): k091510, k233939; reported here as this exceeded character limit for the designated field.Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Additional Manufacturer Narrative
Blocks b5 and g4 have been corrected.Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h11: a wallflex esophageal stent and delivery system were received for analysis.The stent was returned fully covered and undeployed.Functional examination was performed by actuating the delivery system and the stent was deployed without resistance.No issue was noted to the device.Product analysis could not confirm the reported event of stent failure to deploy.Taking all available information into consideration, there is no indication of what the customer reported because the stent was able to be deployed without resistance.Therefore, a review and analysis of all available information indicate the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was used to treat a malignant esophageal stricture during a metal stenting procedure performed on (b)(6) 2024.The patient's anatomy was very tight and was not dilated prior to stent placement.During the procedure, the stent was unable to be deployed.The stent was removed from the patient fully covered by the outer sheath.The procedure was not completed due to malignant stricture.There was no patient complications reported due to this event.

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20885872
Report Number3005099803-2024-06267
Device Sequence Number7921936
Product Code ESW
UDI-Device Identifier08714729778042
UDI-Public(01)08714729778042(17)241119(10)31464237
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model NumberM00516710
Device Catalogue NumberM00516710
Device Lot Number0031464237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale